MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during the intraocular lens (iol) implant procedure, ol presented a defect in the optical center that would compromise the visual quality.Iol was removed from the eye and a new iol was implanted.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records could not be reviewed because the reporter did not provide a lot number or any identification traceable to the manufacturing documentation.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
D.3.Product manufacturing site updated due to receipt of serial number.G.9.Manufacturer report number corrected and reported under mdr# 9612169-2023-00526 (2277898).No further reports will be provided under this report.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Only photo was returned.Photo provided shows lens on black background.The intraocular lens (iol) is in 2 pieces.Reported damage to the lens cannot be confirmed from the photo.The complainant indicates the use of company cartridge, which is not qualified for use with associated iol model.Based on our observation of the attached photo, the iol is presented on an unknown background and is cut in a half.The observed condition is consistent with lens having been explanted.A definitive determination of the reported damage cannot be made without the evaluation of the physical product; however, based on the information provided by the customer, the most likely root cause is failure to follow instruction for use (ifu), as the surgeon states the use of non-qualified combination.The use of non-qualified combinations may result in delivery issues and/or damage.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork WV 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork WV 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17032694
Report Number1119421-2023-01012
Device Sequence Number7040241
Product Code HQL
UDI-Device Identifier00380652555807
UDI-Public00380652555807
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.200
Device Lot Number25226695
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer06/14/2023
07/25/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date07/12/2023
08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH CARTRIDGE D; VISCOAT
Patient SexFemale